... Friday. I'm starting my my third day. I'm already feeling the effects! He told me I would probably end up in the hospital. What my husband and I don't understand is why he didn't titrate me down. Has anyone else abrutly stopped taking Abilify? What did you experience? After I detox from Abilify he is putting me on Saphris and Invega. Is anyone else taking this combo? If so, how is it working. I am considered treatment resistant, and the effects of the schizo affective disorder has me suicidal. I had a near fatal attempt in December. I'm scared and tired. I sleep about 1.5 and 2 hours per night. The voices and hallucinations are already bad. Please post if you have been through this. My name is Sherri
I have no experience with schizoaffective disorder, but do know about Abilify. It has what is called a long half life which means it stays in the body a long time as it slowly leaves. None the less, whenever my doctor has decreased my Abilify she has done so by tapering. So without knowing how much Abilify you were on daily, it is difficult to say why the doctor would do something that would land you in the hospital. Seems kind of contradictory. You honestly might benefit from being in the hospital while detoxing rather than running any risk while you change medications. Maybe a phone call to the doctor to explain how you are feeling already and to get clarification is appropriate.
I do have PTSD, and at one point almost ended up in the hospital (should have been put in the hospital) due to thankfully a temporary loss of recognition of reality, that with large chucks of the day being blocked out (not medication related). While I have no idea what that was all about (ok, not totally true, but a long post in and by itself if explained), I do know that you need to find another doctor ASAP as your current doc (actually, replace the o with an i in this case) is completely irresponsible! My doctor would NEVER just stop ANY medication that effects the brain as they all (almost) have some sort of withdrawal! If it had to be abruptly stopped due to involuntary twitching, I can understand that, however, another medication could be prescribed that would lessen the blow.
To have your doc, someone who you trust your life with in essence say "yup, you'll probably (but I don't know and don't really care) end up in the hospital" is reason enough to have a licence taken away (in my opinion)!
I, thank god, have never been put in your situation. I do however know that you really need to see a doctor asap. If they require a month to schedule an official longer initial visit (as is the practice and wait with my doctors group), insist that it's an emergency. You may want to try talking to a medication nurse (I don't know what's common and not cause I'm limited to my knowledge of the practice and set up as is done in my current medical group) and let him / her know what's going on. When I had a break in reality and couldn't sleep, my doc took care of that right away, bumped the Klonopin sky high to get the nerves back into place. According to him, no sleep in and by itself will make the situation only a whole lot worse. If it's bad now, then... yah, at this point I'm just mad and ranting to hear of this. BTW, I currently now take a fraction of the Klonopin taken durring that period of time.
please go see a different doctor asap,
Sincerely (and also in my prayers),
No. Abilify was titrated down from 30mg to zilch over about 6 months.
Although I do question your doctors delivery-- "you'll probably end up in the hospital"--and can testify hospitals can be rough, the purpose is to supervise crisis med interventions.
Ironically, it was upon restarting Abilify that psychosis began, and I exhibited symptoms the med is supposed to treat.
If I were in your shoes, I think I would be just as scared and tired as you.
Do some research (or have someone less weary do it for you). If you do go to a hospital, sign yourself in so you have an option to sign yourself out, and once more stable tell the social worker whether you like your doctor. They may help find you a new one. Definitely look at reviews before going.
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Jul 2010 • 4 answers
Posted 10 Oct 2011 • 4 answers
Posted 1 Nov 2011 • 3 answers
Posted 28 Oct 2013 • 1 answer
Posted 23 Jan 2018 • 4 answers